Minnesota, 2016

Flood in Minnesota, October 26 to 27, 2016

October 26 to 27, 2016 · NWS ARX · 1 event in 1 county or zone

Runoff from heavy rains in late October produced some isolated river flooding across Southeast Minnesota. Turtle Creek near Austin (Mower County) went out of its banks on October 26th and 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Runoff from heavy rains in late October produced some isolated river flooding across Southeast Minnesota. Turtle Creek near Austin (Mower County) went out of its banks on October 26th and 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Oct 26, 5:30 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 26, 5:30 AM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
630 AM CDT Wed Oct 26 2016

.SHORT TERM...(Today through Thursday night)
Issued at 207 AM CDT Wed Oct 26 2016

Much anticipated storm system/associated rainfall is upon us with
the center of low pressure located along the NE/IA border. Latest
radar based storm total rainfall estimate indicates anywhere from
1/2 to 2 inches has fallen across portions of northeast IA and
southeast MN. Even had a 2.46 inch report at a UCOOP station near
Austin MN. Thankfully rainfall spread out enough that it has not
caused problems yet (based on earlier call out to law enforcement).
Otherwise...generally a 1/10 to 1 inch so far for areas southwest of
I-94 in Wisconsin to the Mississippi River....with up to 1/4 inch
northeast of I-94. Continuing to monitor rainfall closely for any
ponding/flooding problems.

Latest mesoscale/wrf models indicate the heaviest rainfall is on us
now with a slow diminishing trend expected through this morning
after sunrise and then bulk of rain moved east of the area by late
afternoon/early evening as the low slips east toward Chicago.
Otherwise...clouds/rain will keep temperatures down in the 40s/lower
50s.

Some lingering showers coming to an end this evening but model
soundings show stratus will linger through the night in the wake of
the low. Cold air advection will produce overnight lows in the
middle/upper 30s.

Stratus may be stubborn in getting out of here as high pressure
slides southeast across the region and moisture stuck under the
subsidence inversion. A diminishing trend is expected during the
afternoon as south/southwest winds kick in on the backside of the
high...thereby mixing out the boundary layer. Look for highs in the
upper 40s/lower 50s across central WI to the middle 50s along and
west of the Mississippi River.

Warm air advection mid/high clouds expected to overspread the
area Thursday night ahead of low pressure dropping into the Dakotas.
Look for overnight lows in the upper 30s to the middle 40s.

.LONG TERM...(Friday through Tuesday)
Issued at 207 AM CDT Wed Oct 26 2016

A breezy day expected on Friday as that area of deep low pressure
moves from the Dakotas toward Lake Superior. Warm air advection on
gusty south/southwest winds expected to boost temperatures into the
upper 50s across north central WI...to the middle/upper 60s
elsewhere across the forecast area. Plan on south/southwest winds
generally in the 15 to 25 mph range with gusts 30-40mph across the
more open areas of southeast MN/northeast IA.

A weak mid-level trough will ripple across a baroclinic zone across
the area for a chance of showers Saturday afternoon. Otherwise...
looks like temperatures remain above normal with highs topping off in
the middle 50s to middle 60s.

Looks like a nice Sunday as high pressure slides across the region
with highs in the 50s.

Rain chances return Monday as another low pressure system moves east
out of the Northern Plains. Warm air advection ahead of this low
looks to push temperatures well into the 60s.

Back to near normal temperatures on Tuesday with highs in the 50s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 630 AM CDT Wed Oct 26 2016

While heavy rain showers and thunderstorms have moved east of TAF
airfields, expect scattered light showers to continue through the
morning with little direct impact to aviation operations. However,
low MVFR/IFR ceilings varying between 600 and 1500 ft agl will
continue through the entire TAF period. Stronger easterly winds
early this morning will slowly decrease through the day, shifting
to the northwest overnight.

&&

.HYDROLOGY...Today
Issued at 207 AM CDT Wed Oct 26 2016

Pockets of heavy rainfall will continue into early this morning
which is leading to some river rises along with the possibility of
some minor flooding in urban areas. Rainfall of 1 to 2 inches is
expected and there is the potential for a few locally higher amounts
up to 3 inches. Widespread flooding is not expected. However...be
alert for ponding of water in low spots/poor drainage areas. River
rises may result in some action stage levels. But again, widespread
flooding in not expected.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION...ROGERS
HYDROLOGY....DAS
Hazardous weather outlook, Oct 26, 5:56 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
656 AM CDT WED OCT 26 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
656 AM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL REPORTS
FROM LAST NIGHTS RAINFALL ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

ROGERS

In the hours before

Local storm report, Oct 26, 6:15 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 AM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     HEAVY RAIN       PLATTEVILLE             42.74N 90.48W
10/26/2016  M1.35 INCH       GRANT              WI   AMATEUR RADIO

            STILL RAINING.

&&

MAH
Local storm report, Oct 26, 7:01 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
801 AM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       2 NE EYOTA              44.01N 92.20W
10/26/2016  M3.19 INCH       OLMSTED            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION EYOTA 2NE /WIRM5/.

0730 AM     HEAVY RAIN       2 SSW AUSTIN            43.65N 92.98W
10/26/2016  M3.07 INCH       MOWER              MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION AUSTIN 3 NW - TURTLE
            CREEK /TRCM5/.

0700 AM     HEAVY RAIN       2 S AUSTIN              43.64N 92.97W
10/26/2016  M2.99 INCH       MOWER              MN   MESONET

            MESONET STATION AUSTIN 3S /ASNM5/.

0730 AM     HEAVY RAIN       1 ESE AUSTIN            43.67N 92.95W
10/26/2016  M2.96 INCH       MOWER              MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION AUSTIN 2NE-DOBBINS
            CREEK /DOBM5/.

0733 AM     HEAVY RAIN       4 NE RICEVILLE          43.40N 92.50W
10/26/2016  M2.83 INCH       HOWARD             IA   MESONET

            MESONET STATION 3 NE RICEVILLE /E4652/.

0600 AM     HEAVY RAIN       GRAND MEADOW            43.71N 92.56W
10/26/2016  M2.75 INCH       MOWER              MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION GRAND MEADOW /GMDM5/.

0630 AM     HEAVY RAIN       SAINT ANSGAR            43.38N 92.92W
10/26/2016  M2.75 INCH       MITCHELL           IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ST ANSGAR /SANI4/.

0530 AM     HEAVY RAIN       5 SSE GRAND MEADOW      43.63N 92.53W
10/26/2016  M2.72 INCH       MOWER              MN   MESONET

            MESONET STATION OSTRANDER 5WNW /SROM5/.

0739 AM     HEAVY RAIN       PLAINVIEW               44.17N 92.17W
10/26/2016  M2.67 INCH       WABASHA            MN   MESONET

            MESONET STATION PLAINVIEW /AV025/.

0530 AM     HEAVY RAIN       5 E GREENLEAFTON        43.59N 92.11W
10/26/2016  M2.67 INCH       FILLMORE           MN   MESONET

            MESONET STATION PRESTON 6S /PCCM5/.

0707 AM     HEAVY RAIN       3 WNW WAUKON JCT        43.17N 91.24W
10/26/2016  M2.63 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 SE WATERVILLE /YSPI4/.

0645 AM     HEAVY RAIN       2 SSE BASSETT           43.03N 92.50W
10/26/2016  M2.62 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION IONIA 2W /IONI4/.

0726 AM     HEAVY RAIN       DE SOTO                 43.42N 91.19W
10/26/2016  M2.61 INCH       CRAWFORD           WI   MESONET

            MESONET STATION DE SOTO /C4731/.

0700 AM     HEAVY RAIN       SAINT ANSGAR            43.38N 92.92W
10/26/2016  M2.57 INCH       MITCHELL           IA   MESONET

            MESONET STATION SAINT ANSGAR /C1238/.

0700 AM     HEAVY RAIN       CALMAR                  43.19N 91.86W
10/26/2016  M2.53 INCH       WINNESHIEK         IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CALMAR NE /CMRI4/.

0645 AM     HEAVY RAIN       STEUBEN                 43.18N 90.86W
10/26/2016  M2.50 INCH       CRAWFORD           WI   MESONET

            MESONET STATION STEUBEN /STEW3/.

0700 AM     HEAVY RAIN       1 S DE SOTO             43.42N 91.19W
10/26/2016  M2.45 INCH       CRAWFORD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION DE SOTO 1SE /VICW3/.

0700 AM     HEAVY RAIN       NEW HAMPTON             43.06N 92.31W
10/26/2016  M2.45 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION NEW HAMPTON /NHPI4/.

0700 AM     HEAVY RAIN       READSTOWN               43.45N 90.76W
10/26/2016  M2.42 INCH       VERNON             WI   MESONET

            MESONET STATION READSTOWN /REAW3/.

0703 AM     HEAVY RAIN       1 ENE BOSCOBEL          43.15N 90.68W
10/26/2016  M2.39 INCH       GRANT              WI   MESONET

            MESONET STATION 1 ENE BOSCOBEL /BBLW3/.

0700 AM     HEAVY RAIN       3 SSE STEUBEN           43.13N 90.84W
10/26/2016  M2.37 INCH       CRAWFORD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STEUBEN 4SE /SBNW3/.

0700 AM     HEAVY RAIN       2 W FILLMORE            43.74N 92.31W
10/26/2016  M2.35 INCH       FILLMORE           MN   COCORAHS

            COCORAHS STATION 1 W FILLMORE /MN-FM-10/.

0645 AM     HEAVY RAIN       2 W OSAGE               43.28N 92.85W
10/26/2016  M2.34 INCH       MITCHELL           IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION OSAGE /OSGI4/.

0708 AM     HEAVY RAIN       4 W GOTHAM              43.23N 90.37W
10/26/2016  M2.32 INCH       RICHLAND           WI   MESONET

            MESONET STATION 3 NW AVOCA /E8443/.

0600 AM     HEAVY RAIN       5 NW EASTMAN            43.21N 91.10W
10/26/2016  M2.30 INCH       CRAWFORD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LYNXVILLE DAM 9
            /LYNW3/.

0735 AM     HEAVY RAIN       3 W SAINT JOSEPH        43.78N 91.10W
10/26/2016  M2.29 INCH       LA CROSSE          WI   MESONET

            MESONET STATION 3 W SAINT JOSEPH /C4143/.

0700 AM     HEAVY RAIN       3 S DORCHESTER          43.42N 91.51W
10/26/2016  M2.29 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 S DORCHESTER /DCHI4R2/.

0720 AM     HEAVY RAIN       MABEL                   43.52N 91.76W
10/26/2016  M2.28 INCH       FILLMORE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION MABEL /MABM5/.

0600 AM     HEAVY RAIN       NEW HAMPTON             43.06N 92.32W
10/26/2016  M2.25 INCH       CHICKASAW          IA   COCORAHS

            COCORAHS STATION NEW HAMPTON /IA-CW-2/.

0700 AM     HEAVY RAIN       FORT ATKINSON           43.14N 91.93W
10/26/2016  M2.25 INCH       WINNESHIEK         IA   COCORAHS

            COCORAHS STATION FORT ATKINSON /IA-WH-4/.

0730 AM     HEAVY RAIN       1 NNW FILLMORE          43.76N 92.27W
10/26/2016  M2.25 INCH       FILLMORE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION FILLMORE /FLMM5/.

0740 AM     HEAVY RAIN       1 NNE BYRON             44.04N 92.64W
10/26/2016  M2.20 INCH       OLMSTED            MN   MESONET

            MESONET STATION BYRON /E5820/.

0600 AM     HEAVY RAIN       2 NE CRESCO             43.39N 92.09W
10/26/2016  M2.18 INCH       HOWARD             IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CRESCO 1NE /CRCI4/.

0700 AM     HEAVY RAIN       1 WSW WHALAN            43.73N 91.94W
10/26/2016  M2.17 INCH       FILLMORE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LANESBORO 2NE
            /LBOM5/.

0655 AM     HEAVY RAIN       2 SSE PRAIRIE DU CHIEN  43.02N 91.12W
10/26/2016  M2.16 INCH       CRAWFORD           WI   AWOS

            AWOS STATION PRAIRIE DU CHIEN AIRPORT /PDC/.

0655 AM     HEAVY RAIN       3 E CHARLES CITY        43.07N 92.61W
10/26/2016  M2.15 INCH       FLOYD              IA   AWOS

            AWOS STATION CHARLES CITY AIRPORT /CCY/.

0700 AM     HEAVY RAIN       1 WNW WAUCOMA           43.06N 92.05W
10/26/2016  M2.13 INCH       FAYETTE            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION WAUCOMA 1WNW /WACI4/.

0700 AM     HEAVY RAIN       UNION CENTER            43.68N 90.26W
10/26/2016  M2.11 INCH       JUNEAU             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION UNION CENTER /UCTW3/.

0735 AM     HEAVY RAIN       6 E VIROQUA             43.57N 90.77W
10/26/2016  M2.11 INCH       VERNON             WI   MESONET

            MESONET STATION 5 E VIROQUA /E9840/.

0645 AM     HEAVY RAIN       5 SW WAUKON JCT         43.11N 91.26W
10/26/2016  M2.09 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 4 ENE WATSON /YRII4/.

0700 AM     HEAVY RAIN       1 NNE PRAIRIE DU CHIEN  43.05N 91.13W
10/26/2016  M2.07 INCH       CRAWFORD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION PRAIRIE DU CHIEN
            /PDCW3/.

0700 AM     HEAVY RAIN       1 SSE CHARLES CITY      43.06N 92.67W
10/26/2016  M2.05 INCH       FLOYD              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHARLES CITY /CIYI4/.

0700 AM     HEAVY RAIN       ELMA                    43.24N 92.44W
10/26/2016  M2.05 INCH       HOWARD             IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ELMA /ELMI4/.

0655 AM     HEAVY RAIN       2 ESE AUSTIN            43.66N 92.93W
10/26/2016  M2.05 INCH       MOWER              MN   AWOS

            AWOS STATION AUSTIN MUNICIPAL AIRPORT /AUM/.

0655 AM     HEAVY RAIN       3 SE DECORAH            43.28N 91.74W
10/26/2016  M2.05 INCH       WINNESHIEK         IA   AWOS

            AWOS STATION DECORAH MUNICIPAL AIRPORT
            /DEH/.

0700 AM     HEAVY RAIN       2 WSW HILLSBORO         43.63N 90.38W
10/26/2016  M2.04 INCH       VERNON             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION HILLSBORO 2SW
            /HLBW3/.

0705 AM     HEAVY RAIN       1 S PETERSON            43.77N 91.83W
10/26/2016  M2.03 INCH       FILLMORE           MN   PUBLIC

0625 AM     HEAVY RAIN       3 NNW FRENCHVILLE       44.19N 91.34W
10/26/2016  M2.03 INCH       TREMPEALEAU        WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ETTRICK 4WNW /ETTW3/.

0645 AM     HEAVY RAIN       4 N ELBA                44.15N 92.00W
10/26/2016  M2.00 INCH       WINONA             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION 4 NNE ELBA /BVRM5R2/.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 26, 7:29 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
829 AM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     HEAVY RAIN       6 S MUSCODA             43.10N 90.43W
10/26/2016  M2.35 INCH       GRANT              WI   PUBLIC

            .

0818 AM     HEAVY RAIN       1 NW MOUNT ZION         43.27N 90.75W
10/26/2016  M2.25 INCH       CRAWFORD           WI   PUBLIC

            .

0811 AM     HEAVY RAIN       DE SOTO                 43.42N 91.19W
10/26/2016  M2.63 INCH       CRAWFORD           WI   MESONET

            MESONET STATION DE SOTO /C4731/.

0810 AM     HEAVY RAIN       SAINT ANSGAR            43.38N 92.92W
10/26/2016  M2.57 INCH       MITCHELL           IA   MESONET

            MESONET STATION SAINT ANSGAR /C1238/.

0809 AM     HEAVY RAIN       PLAINVIEW               44.17N 92.17W
10/26/2016  M2.69 INCH       WABASHA            MN   MESONET

            MESONET STATION PLAINVIEW /AV025/.

0807 AM     HEAVY RAIN       3 WNW WAUKON JCT        43.17N 91.24W
10/26/2016  M2.64 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 SE WATERVILLE /YSPI4/.

0807 AM     HEAVY RAIN       4 W GOTHAM              43.23N 90.37W
10/26/2016  M2.39 INCH       RICHLAND           WI   MESONET

            MESONET STATION 3 NW AVOCA /E8443/.

0806 AM     HEAVY RAIN       1 NNE BYRON             44.04N 92.64W
10/26/2016  M2.20 INCH       OLMSTED            MN   MESONET

            MESONET STATION BYRON /E5820/.

0805 AM     HEAVY RAIN       3 W SAINT JOSEPH        43.78N 91.10W
10/26/2016  M2.31 INCH       LA CROSSE          WI   MESONET

            MESONET STATION 3 W SAINT JOSEPH /C4143/.

0805 AM     HEAVY RAIN       6 E VIROQUA             43.57N 90.77W
10/26/2016  M2.12 INCH       VERNON             WI   MESONET

            MESONET STATION 5 E VIROQUA /E9840/.

0803 AM     HEAVY RAIN       1 ENE BOSCOBEL          43.15N 90.68W
10/26/2016  M2.41 INCH       GRANT              WI   MESONET

            MESONET STATION 1 ENE BOSCOBEL /BBLW3/.

0800 AM     HEAVY RAIN       READSTOWN               43.45N 90.76W
10/26/2016  M2.46 INCH       VERNON             WI   MESONET

            MESONET STATION READSTOWN /REAW3/.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 26, 7:44 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 AM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       1 NNW FILLMORE          43.76N 92.27W
10/26/2016  M2.27 INCH       FILLMORE           MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION FILLMORE /FLMM5/.

0830 AM     HEAVY RAIN       2 N ROCK DELL           43.96N 92.63W
10/26/2016  M2.26 INCH       OLMSTED            MN   COCORAHS

            COCORAHS STATION 2 N ROCK DELL /MN-OL-7/.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 26, 8:24 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 AM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HEAVY RAIN       PLAINVIEW               44.17N 92.17W
10/26/2016  M2.72 INCH       WABASHA            MN   MESONET

            MESONET STATION PLAINVIEW /AV025/.

0907 AM     HEAVY RAIN       4 W GOTHAM              43.23N 90.37W
10/26/2016  M2.42 INCH       RICHLAND           WI   MESONET

            MESONET STATION 3 NW AVOCA /E8443/.

0907 AM     HEAVY RAIN       3 WNW WAUKON JCT        43.17N 91.24W
10/26/2016  M2.66 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 SE WATERVILLE /YSPI4/.

0905 AM     HEAVY RAIN       6 E VIROQUA             43.57N 90.77W
10/26/2016  M2.15 INCH       VERNON             WI   MESONET

            MESONET STATION 5 E VIROQUA /E9840/.

0905 AM     HEAVY RAIN       3 W SAINT JOSEPH        43.78N 91.10W
10/26/2016  M2.34 INCH       LA CROSSE          WI   MESONET

            MESONET STATION 3 W SAINT JOSEPH /C4143/.

0903 AM     HEAVY RAIN       1 ENE BOSCOBEL          43.15N 90.68W
10/26/2016  M2.43 INCH       GRANT              WI   MESONET

            MESONET STATION 1 ENE BOSCOBEL /BBLW3/.

0900 AM     HEAVY RAIN       2 S AUSTIN              43.64N 92.97W
10/26/2016  M2.99 INCH       MOWER              MN   MESONET

            MESONET STATION AUSTIN 3S /ASNM5/.

0900 AM     HEAVY RAIN       READSTOWN               43.45N 90.76W
10/26/2016  M2.49 INCH       VERNON             WI   MESONET

            MESONET STATION READSTOWN /REAW3/.

0900 AM     HEAVY RAIN       3 S DORCHESTER          43.42N 91.51W
10/26/2016  M2.32 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 S DORCHESTER /DCHI4R2/.

0900 AM     HEAVY RAIN       SAINT ANSGAR            43.38N 92.92W
10/26/2016  M2.57 INCH       MITCHELL           IA   MESONET

            MESONET STATION SAINT ANSGAR /C1238/.

0858 AM     HEAVY RAIN       4 NE RICEVILLE          43.40N 92.50W
10/26/2016  M2.83 INCH       HOWARD             IA   MESONET

            MESONET STATION 3 NE RICEVILLE /E4652/.

0851 AM     HEAVY RAIN       DE SOTO                 43.42N 91.19W
10/26/2016  M2.64 INCH       CRAWFORD           WI   MESONET

            MESONET STATION DE SOTO /C4731/.

0850 AM     HEAVY RAIN       1 NNE BYRON             44.04N 92.64W
10/26/2016  M2.20 INCH       OLMSTED            MN   MESONET

            MESONET STATION BYRON /E5820/.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 26, 8:49 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
949 AM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HEAVY RAIN       3 ENE MOUND PRAIRIE     43.80N 91.40W
10/26/2016  M2.04 INCH       HOUSTON            MN   PUBLIC

            .

0939 AM     HEAVY RAIN       PLAINVIEW               44.17N 92.17W
10/26/2016  M2.73 INCH       WABASHA            MN   MESONET

            MESONET STATION PLAINVIEW /AV025/.

0935 AM     HEAVY RAIN       3 W SAINT JOSEPH        43.78N 91.10W
10/26/2016  M2.35 INCH       LA CROSSE          WI   MESONET

            MESONET STATION 3 W SAINT JOSEPH /C4143/.

0934 AM     HEAVY RAIN       1 NNE BYRON             44.04N 92.64W
10/26/2016  M2.20 INCH       OLMSTED            MN   MESONET

            MESONET STATION BYRON /E5820/.

&&

NWS LA CROSSE WI
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Mower

When
October 26, 8:55 AM CST to October 27, 11:50 AM CST
Where
Mower County, 3.11 mi W of Mapleview to 2.87 mi W of Mapleview
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
43.686, -93.042

Runoff from heavy rains pushed Turtle Creek out of its banks near Austin. The creek crested just over a foot above the flood stage at 11.61 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2016Every state in 2016This day in weather historyWarnings in Minnesota, October 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661833.